I have an underactive thyroid and hashimotos. I had heartburn and reflux so bad, I got an endoscopy. I found out it was a hiatal hernia. Who knows if there is a connection or not???there is nothing you can do about it anyways, except Medicare. It definitely makes me more in tuned with the stomach issues.
I used to have bad acid reflux. I also have hashimoto's. I take a probiotic which you can get either at a drug store or health food store. It puts good bacteria back into your system. It has helped me a lot. I never get reflux anymore except when I eat something really spicey. Hope this helps.
I have been thinking very seriously about starting a probiotic. I wonder if that would help me. I'd just be heartbroken if I could get off of my stomach pill. One less pill to take. That would be great. : )
Me too! I was recently dx with GERD and have had hypoT for a few years. I didn't know it was GERD because it was mucous and not indegestion/heartburn... I kept getting bronchitis beause of it however now that I am on meds for GERD- I haven't had bronchitis...
Yes I too never had symptoms of gerd until After starting synthroid for hypo thyroid. At first I thought I had an ulcer because of burning pain in stomach. After many tests and scopes I was diagnosed with gerd and LPR. Which is the silent gerd that doesn't present typical ingestion symptoms but sore throat and constant drainage and clearing of throat. I have correlated it to synthroid but doctor hadn't heard of that before but it is amazing all the people that have posted the same symptoms too.
Add me to the list of similar complaints. I've been on thyroid meds for about 4 years and increasingly I have experienced Gerd symptoms. Every day especially later in the day and evening I felt like I needed to belch but couldn't, to the point where I was almost throwing up and felt like someone had hit me right below my breastbone. Went to a doctor 2 weeks ago and she prescribed Omeprazole to see if that would work before doing an endoscopy. None of my doctors ever mentioned a connection between Gerd & thyroid meds. I feel much better actually. Less belchy but still not 100%. Should I go off the Omeprazole?
This is an old thread, so I doubt you will get a response. I can tell you that if you are still experiencing Gerd symptoms, I expect that you are still somewhat hypothyroid. I know that when I got back into being hypo for a while, I had awful acid reflux. As soon as I was able to get T3 meds again, and raised my Free T3 level, the reflux went away within a few days. Also, I was previously taking 20 mg of Omeprazole twice a day and now I have cut to one dose. I may be able to cut the other dose but am waiting for my next endoscopy.
If you will please post your thyroid related test results and reference ranges shown on the lab report perhaps we can help interpret your status. Also what thyroid med are you taking and what is daily dose? Also, since hypo patients are frequently also too low in the range for Vitamin D. B12 and ferritin please post those, if done, along with ranges.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.